Missouri, 2005Flood in Missouri, June 4 to 5, 2005
June 4 to 5, 2005 · NWS EAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 4, 3:25 AM CST, 35 minutes earlier.
Area forecast discussion, Jun 4, 3:25 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
425 AM CDT SAT JUN 4 2005
.DISCUSSION...
WILL EXPAND THE FLOOD WATCH TO INCLUDE THE ENTIRE FORECAST AREA AND
EXTEND THE TIME PERIOD INTO SUNDAY MORNING. RAINS OVERNIGHT IN THE
FORECAST AREA HAVE ALREADY CAUSED SOME FLOODING PROBLEMS...AND
SATURATED THE GROUND FOR MUCH OF THE REGION WHICH SHOULD PRIME THE
AREA FOR MORE FLOODING PROBLEMS TONIGHT.
WE SHOULD SEE A BREAK IN THE RAIN DURING THE AFTERNOON HOURS WHICH
WILL ALLOW TEMPERATURES TO ROCKET UP. MAY SEE SOME NEAR 90 READINGS
IF SKIES CLEAR ENOUGH...BUT FOR NOW WILL LEAN TOWARD MIDDLE TO UPPER
80S BANKING ON SOME RESIDUAL CLOUD DEBRIS FROM MORNING STORMS. THE
HEATING SHOULD SET THE STAGE FOR STRONG TO SEVERE WEATHER TONIGHT.
EXPECT EASTERN KANSAS TO BECOME QUITE UNSTABLE BY MID TO LATE
AFTERNOON. NOT MUCH CAPPING EXPECTED...WITH MID LEVEL LAPSE RATES
EXPECTED TO BE QUITE FAVORABLE FOR RAPID STORM DEVELOPMENT THIS
AFTERNOON AS SHORT WAVE MOVES OUT OF COLORADO AND INTO NEBRASKA AND
KANSAS.
STORMS SHOULD BE CLEARING AREA BY SUNDAY MORNING. MAY SEE SOME
REDEVELOPMENT IN SOUTHERN AND EASTERN MISSOURI ON SUNDAY...AND SOME
CONCERN SOMETHING MIGHT TRY TO REDEVELOP IN SOUTHEAST PART OF
FORECAST AREA DEPENDING ON THE THE PROGRESS OF THE UPPER WAVE. FOR
NOW WILL LEAVE FORECAST DRY WITH JUST SLIGHT CHANCES MENTIONED IN
GRIDS. WILL BE WORTH WATCHING WITH LATER MODEL RUNS.
DID WARM TEMPERATURES A BIT FOR MONDAY WITH UPPER RIDGING MOVING
INTO AREA AND RETURN FLOW ALREADY SETTING UP. LOOKS LIKE NORTHWEST
PART OF FORECAST AREA MAY REACH 90 DEGREE READINGS.
PC
&&
.PREV DISCUSSION...
322 PM FRI...
COMPLEX WEATHER SITUATION TO EVOLVE OVER THE NEXT 36 HOURS. SHOWER
AND THUNDERSTORM ACTIVITY CONTINUES TO TEASE THE WESTERN EDGES OF
THE FORECAST AREA THIS AFTERNOON. THE ACTIVITY HAS BECOME MORE
ORGANIZED ACROSS SOUTHEAST KANSAS...ALONG THE EDGE OF THE
INSTABILITY AXIS IN THE VICINITY OF THE OUTFLOW BOUNDARY FROM THE
OVERNIGHT CONVECTION. ANTICIPATE THIS CLUSTER OF THUNDERSTORMS TO
TRACK ACROSS THE SOUTHWESTERN CWA DURING THE LATE AFTERNOON
HOURS...ALTHOUGH IT WILL LIKELY LOSE INTENSITY AS IT ENCOUNTERS MORE
STABLE AIRMASS ACROSS THE CWA.
AFTERNOON WATER VAPOR IMAGERY SHOWS THE NEXT SHORTWAVE OF INTEREST
OVER THE TEXAS/OKLAHOMA PANHANDLE. EXPECT ANOTHER CONVECTIVE COMPLEX
TO EVOLVE TONIGHT AS THE AFOREMENTIONED SHORTWAVE LIFTS NORTHEAST
ACROSS KANSAS...AND A 40 KNOT LOW LEVEL JET INDUCES A WEST-EAST
ORIENTED MOISTURE CONVERGENCE AXIS ACROSS THE FORECAST AREA. THIS
WILL YIELD AN ELEVATED HEAVY RAINFALL THREAT...ALTHOUGH CANNOT RULE
OUT ISOLATED SEVERE ELEVATED THUNDERSTORMS PRODUCING HAIL AS WELL.
MOST PRIMED AREA FOR FLOODING WILL BE AREAS ALONG AND WEST OF A
BETHANY TO RICHMOND TO BUTLER LINE...WHERE A FLOOD WATCH IS IN
EFFECT UNTIL NOON SATURDAY. HAVE PLACED THE HIGHEST POPS BETWEEN THE
HOURS OF MIDNIGHT AND 7 AM.
SATURDAY APPEARS AS IT WILL BE ANOTHER ACTIVE DAY...ESPECIALLY
DURING THE LATE AFTERNOON AND EVENING HOURS. BOTH NAM AND GFS
SOLUTIONS PROG THE DEVELOPMENT OF A FAIRLY HEALTHY SHORTWAVE...AND
ASSOCIATED SURFACE CYCLOGENESIS. PARAMETERS POINT TOWARD A POTENTIAL
SEVERE WEATHER EVENT...WITH PROGGED CAPES OF 2500 J/KG...AND
700-500MB LAPSE RATES OF 8 C/KM IN ADVANCE OF THE APPROACHING FRONT.
DEEP LAYER SHEAR WILL INCREASE AND THE CAP WILL LIKELY SUFFICIENTLY
ERODE BY LATE AFTERNOON AS THE SHORTWAVE TROUGH
APPROACHES...ESPECIALLY ACROSS NORTHEAST KANSAS AND NORTHWEST
MISSOURI. THERE IS STILL SOME MODEL/FORECASTER UNCERTAINTY ON THE
SURFACE LOW DEVELOPMENT...SO WILL NEED TO CONTINUE MONITORING THE
SYSTEM EVOLUTION AND ATTENDANT TORNADO THREAT.
THE GFS, CANADIAN, AND GFS MODELS SUGGEST THAT THERE WILL BE A
SHORTWAVE RIDGE BUILD OVER KANSAS AND MISSOURI MONDAY AND TUESDAY. I
HAVE LOWERED PRECIPITATION CHANCES ACCORDINGLY. IT LOOKS LIKE THE
PATTERN BECOMES MORE CONDUCIVE FOR STORMS WEDNESDAY, THURSDAY, AND
FRIDAY AS HEIGHTS FALL OVER KANSAS AND NEBRASKA. THE PATTERN
ADVERTISED FOR THE END OF THE WEEK LOOKS VERY SIMILAR TO WHAT IS
EXPECTED THIS WEEKEND WITH AN EAST WEST STATIONARY BOUNDARY OVER THE
REGION AND DISTURBANCES MOVING THROUGH THE SOUTHWEST FLOW.
SCHMIT/KOCH
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES.
KS...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES.
Hazardous weather outlook, Jun 3, 12:07 PM CST, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
107 PM CDT FRI JUN 3 2005
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
107 PM CDT FRI JUN 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON...ALTHOUGH
THE THREAT FOR SEVERE THUNDERSTORMS IS MINIMAL DUE TO MARGINAL
INSTABILITY. LOCALIZED FLOODING WILL CONTINUE TO BE
POSSIBLE...ESPECIALLY ACROSS EASTERN KANSAS AND NORTHWEST MISSOURI.
THE NEXT IN THE SERIES OF UPPER LEVEL DISTURBANCES WILL LIFT NORTHEAST
ACROSS KANSAS TONIGHT...TRIGGERING THE DEVELOPMENT OF ANOTHER
NOCTURNAL THUNDERSTORM COMPLEX. THUNDERSTORMS WILL LIKELY SPREAD EAST
ACROSS EASTERN KANSAS AND WESTERN MISSOURI AFTER MIDNIGHT
TONIGHT...AND MOVE ACROSS THE OUTLOOK AREA DURING THE OVERNIGHT
HOURS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE PRIMARY
THREAT BEING LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE. FLOODING IS
ALSO POSSIBLE...MAINLY ALONG AND WEST OF THE INTERSTATE 35
CORRIDOR...WHERE SATURATED GROUND CONDITIONS EXIST FROM RECENT
RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SEVERE THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON AND EVENING
AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION...AND
SURFACE LOW PRESSURE DEVELOPS. A COLD FRONT WILL MOVE ACROSS THE
OUTLOOK AREA LATE SATURDAY AFTERNOON AND EVENING. MODERATE
INSTABILITY WILL BE PRESENT AHEAD OF THIS FEATURE. AS THE COLD FRONT
AND UPPER LEVEL DISTURBANCE INTERACT...STRONG TO SEVERE
THUNDERSTORMS...POSSIBLY SUPERCELLS...ARE EXPECTED TO DEVELOP. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. FAVORABLE SHEAR
PARAMETERS INDICATE THE POTENTIAL FOR TORANDOES AS WELL. HEAVY RAIN
AND LOCALIZED FLOODING WILL CONTINUE TO BE A THREAT WITH CLUSTERS OF STORMS
THAT TRACK OVER THE SAME AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE SATURDAY AFTERNOON AND
EVENING.
SCHMIT
In the hours before
Special weather statement, Jun 3, 11:56 PM CST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 AM CDT SAT JUN 4 2005
KSZ057-105-040645-
JOHNSON-MIAMI-
1256 AM CDT SAT JUN 4 2005
...SIGNIFICANT WEATHER ALERT FOR EASTERN MIAMI AND SOUTHEASTERN
JOHNSON COUNTIES...
AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF FONTANA...OR 11 MILES SOUTHEAST
OF PAOLA...MOVING NORTH AT 40 MPH.
THIS STORM WILL BE...
NEAR SOMERSET BY 105 AM CDT.
NEAR LOUISBURG BY 110 AM CDT.
NEAR BUCYRUS BY 120 AM CDT.
NEAR STANLEY BY 130 AM CDT.
VERY HEAVY RAINS AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
MJ
Flood, Ray
- When
- June 4, 4:00 AM CST to June 5, 1:00 AM CST
- Where
- Ray forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.352, -93.990 (the zone’s center; the record gives no point)
The Crooked River near Richmond crested at 22.34 feet, or 2.34 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 4, 2005$1.6 million · F2 · 65 events
- Tornadoes and Flash Flooding in Missouri, June 4 to 5, 20052 injured · $2.4 million · F1 · 30 events
- Tornado and Hail in Iowa, June 4, 2005$225,000 · F1 · 33 events
- Tornadoes in Wisconsin, June 4, 2005$648,000 · F1 · 3 events
- Hail in Nebraska, June 4, 2005$1.1 million · 1.75 in hail · 5 events
- Tornadoes and Flash Flooding in Missouri, June 4 to 5, 2005$175,000 · F1 · 12 events
- Tornadoes and Hail in Oklahoma, June 4, 2005$33,000 · F0 · 70 events
- Tornado and Damaging Wind in Oklahoma, June 4, 20055 injured · $125,000 · F0 · 2 events
- Flooding in Kansas, June 4 to 5, 2005$700,000 · 4 events
- Hail and Damaging Winds in Iowa, June 4, 2005$130,000 · 1.75 in hail · 38 events
- Damaging Winds and High Wind in Oklahoma, June 4 to 5, 2005$215,000 · 61 kt wind · 18 events
- Flash Flood and Hail in Texas, June 4, 2005$250,000 · 4.25 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459329.